I was recently diagnosed with an anxiety disorder and have not consulted an ADHD specialist. My doctor prescribed 37.5 mg of Venlafaxine for my anxiety and possible ADHD, but it made me feel extremely moody, sad, and sluggish. I have consumed one tablet for two days alone. I am afraid of taking Venlafaxine due to potential withdrawal symptoms. Is it recommended to stop immediately or continue until the side effects subside?
Welcome to icliniq.com.
You are on a low dose of Venlafaxine (37.5 mg once daily) to manage your anxiety. Usually, the dose will be increased to 75 mg once daily after a week or so. In your case, consult with your doctor about any increase in dosage. It will take one to two weeks for you to get used to the medication, and then you will have the therapeutic benefits gradually.
In most people, side effects will wear off when the medication is continued for one to two weeks. If it is difficult for you to manage the side effects or if it does not wear off, consult with your doctor so that he can monitor you and switch to another medication if needed. Follow relaxation techniques like breathing exercise and progressive muscle relaxation. It will help to manage anxiety. I hope this helps.
Was this answer helpful?|
Query: Hello doctor, I am doing my post graduation in psychiatry, and I would like to clear my doubts about social anxiety disorder. I wanted to know about the most challenging and important things while dealing with someone with social anxiety disorder. From your experience, can you please tell me the bi... Read Full »
Query: Hello doctor, I am a 30 year old married male. I suffered from BDD, general anxiety disorder, and major depressive disorder for the past 8 years. I take Fluoxetine 60 mg and Oxcarbazepine as a mood stabilizer. Things are in control now with little ups and downs. My main concern is that I am married ... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now